Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

Archived

This topic is now archived and is closed to further replies.

dessertflower

Steroid induced rosacea

Recommended Posts

Hi everyone,
I believe i am suffering from steroid induced rosacea. I used a demelanizing cream, which i now suspect contained steroids ,for about two years. While I was using it I didn't have any idea that it could contain steroids and could have potential side effects. Last December my skin began to flareup randomly.As soon as i started to get these flareups i instinctively ditched the cream immediately though it didn't cross my mind even at that time that it could contain steroids. I haven't used it for six months now. Though there is not any permanent redness on my face yet(after about six months of flareups)  but my cheeks now have various rough patches that sting most of the time and turn a little pink when my face is very hot. My face and the rest of the body(especially my neck and arms) remain very hot all the time as if i have fever but my body temperature is perfectly normal. Sometimes my skin itches a lot. I also get red spots on my face resembling  pimples(Which are itchy) but they usually disappear within a day.The redness because of the flareup goes away when i wash my face with cold water or put aloevera gel on my face. I cannot stand heat  and sun at all. I instantly get a flareup if i am hot or under the sun. Initially i used to tolerate sun very well in January and February but i guess it was winters then and now its summers and the temperature is around 100 F mostly. I cannot exercise anymore because of this condition which i used to enjoy a lot. Because any heavy physical activity triggers a flareup, Also when i panic or i am under stress or eat something hot my skin flaresup.I also get random flareups without any reason. This condition has a huge impact on me psychologically.
I never had any hint of redness on my face before. I did struggle with severe acne as teenager as all teenagers do, and still get occasional pimples now and then in my twenties but i have never experienced anything like this before. To be honest  i have never experienced anything this horrendous my whole life. I am a 26 year old brown girl with Pakistani background. Obviously none of my family members have any history of rosacea. So, i just really don't understand there could be any other reason for me to get this awful disorder. However, the timing of its appearance is very suspicious. Just before it appeared i had completed a course of an antibiotic  to treat my urinary tract infection. After three days of its completion the flareups began to appear. So all this time i am trying to figure out a connection between that infection(which healed) and these flareups. Deep down i was not ready to blame myself for it for using that cream and bringing it upon myself. But now i am pretty sure that cream did contain steroids because as soon as i used it, it brightened my face  immediately. Though it became less effective with time i kept using it(Height of recklessness!!!). I am going to get its ingredients tested to confirm the presence of steroids because i read a post of someone else complaining about the presence of steroids in this cream(I wish i was this careful before).
If my rosacea is because of some internal problem then shouldn't it be very common because no one is walking around with perfect health. If there is any problem in their body , shouldn't it began to appear on their face??? And considering my ethnicity, its very unlikely for me to develop it(until and unless it is induced by steroids).
My dermatologist who is very experienced is adamant that i don't have rosacea. He only prescribed anti histamines and a moisturizer . He is very nice as a person but an AWFUL doctor. According to him my skin is perfectly fine and there is nothing wrong with it. How can my skin be perfectly fine when its burning and stringing and flaresup now and then .How can he call this normal???
I am now thinking of going back to the doctor whom i visited in March. She did acknowledged it as an early stage of rosacea and prescribed doxycycline. I only took it for three days but i had a bad reaction to a sunblock she prescribed ( My skin is very sensitive right now, I havent used any makeup on my face for a long time)I ditched her whole prescription which i think was  a mistake. I havent discussed the usage of cream with both the doctors which i now will on my next visits.
I am losing my sanity now, trying to figure out whats happening to my skin and will it ever be normal again. Do you think i have steroid induced rosacea??How long it will take for my skin to heal. I am very hopeless at the moment.
I have read the posts of an old member Mrs. Z about it. I will be very grateful if she can answer to my post.

Share this post


Link to post
Share on other sites

  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×